Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 231, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 26, 2005, 6:43 PM CDT for Ozark County, Missouri. It was in force for 30 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2005, 6:43 PM CDT (23:43 UTC)
- Expired
- Aug 26, 2005, 7:13 PM CDT
- In force
- 30 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Ozark County, MO
The radar
The Springfield radar (KSGF), 125 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 6:59 PM CDT | HAIL 0.75 | Udall, MO | |
| Aug 26, 6:59 PM CDT | HAIL 0.75 | Udall, MO | |
| Aug 26, 7:00 PM CDT | TSTM WND DMG | Bakersfield, MO | TREES REPORTED DOWN. |
| Aug 26, 7:00 PM CDT | TSTM WND DMG | Bakersfield, MO | TREES REPORTED DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.7 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1363 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KSGF 262345
SVRSGF
MOC153-270030-
/O.NEW.KSGF.SV.W.0231.050826T2343Z-050827T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
643 PM CDT FRI AUG 26 2005
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEAST OZARK COUNTY IN SOUTHWEST MISSOURI.
* UNTIL 730 PM CDT.
* AT 639 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
EAST OF GAINESVILLE...OR 18 MILES NORTH OF MOUNTAIN HOME...AND
MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR BAKERSFIELD BY 705 PM CDT.
THIS IS AN EXTENSION OF THE PREVIOUS WARNING WHICH WAS SET TO EXPIRE
AT 645 PM.
THE TOWNS OF TECUMSEH...HARDENVILLE AND UDALL ARE ALSO IN THE PATH OF
THIS SEVERE THUNDERSTORM.
HAIL UP TO THREE QUARTERS OF AN INCH IN DIAMETER HAS BEEN REPORTED
JUST WEST OF TECUMSEH WITH THIS STORM. IF YOU ARE IN THE PATH OF THE
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3667 9225 3661 9240 3650 9233 3650 9213
3662 9214
$$
IZZI2 follow-up statements
000
WWUS53 KSGF 262358
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
658 PM CDT FRI AUG 26 2005
MOC153-270030-
/O.CON.KSGF.SV.W.0231.000000T0000Z-050827T0030Z/
OZARK MO-
658 PM CDT FRI AUG 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES FOR SOUTHEAST OZARK
COUNTY UNTIL 730 PM CDT...
AT 653 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES WEST OF
BAKERSFIELD...OR 17 MILES NORTHEAST OF MOUNTAIN HOME...AND MOVING
SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR BAKERSFIELD BY 710 PM CDT.
THE TOWNS OF UDALL AND TECUMSEH ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.
LAT...LON 3666 9222 3658 9237 3650 9233 3650 9213
3662 9214
$$
IZZI000
WWUS53 KSGF 270013
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
713 PM CDT FRI AUG 26 2005
MOC153-270023-
/O.CAN.KSGF.SV.W.0231.000000T0000Z-050827T0030Z/
OZARK MO-
713 PM CDT FRI AUG 26 2005
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEAST OZARK COUNTY HAS
BEEN CANCELLED...
AT 709 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED AND
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
LAT...LON 3666 9222 3658 9237 3650 9233 3650 9213
3662 9214
$$
IZZIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 6:09 PM CDT, 34 minutes earlier.
Area forecast discussion, Aug 26, 6:09 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR 00Z TAFS NATIONAL WEATHER SERVICE SPRINGFIELD MO 609 PM CDT FRI AUG 26 2005 .DISCUSSION... MAIN CONCERNS STILL REVOLVE AROUND HEAVY RAIN CHANCES AND SEVERE STORM POTENTIAL. YET ANOTHER WEAKENING STORM COMPLEX MOVED THROUGH CENTRAL MO AND PORTIONS OF SE KS EARLIER TODAY. THERE IS STILL SOME ONGOING FLOODING ON THE NORTHWEST AND NORTHERN FRINGE OF THE FORECAST AREA. OUTFLOW FROM THIS CONVECTION MOVED THROUGH SOUTHERN MO LATE THIS MORNING/MIDDAY...ALONG WITH A FEW SCATTERED STORMS. EASTERN AREAS WILL NEED A LITTLE TIME TO RECOVER. WEAK ELEVATED CONVECTION IS ONGOING OVER SE KS...THE WESTERN EDGE BEING FED BY A 25 KNOT SOUTHWESTERLY 85H FLOW. COLD FRONT EXTENDS FROM WESTERN IA INTO EASTERN KS. AREA OVER SE KS IS RELOADING/DESTABILIZING ONCE AGAIN WITH MOISTURE CONVERGENCE EVIDENT NEAR A WEAK SURFACE LOW ALONG THE FRONT NEAR KICT...WITH DEVELOPING CUMULUS FIELD. 100 MB MEAN LAYER CAPES IN THIS AREA 2000-3000 J/KG WITH A WEAKENING OR NON EXISTENT CAP. DEEP LAYER SHEAR PRETTY GOOD FOR AUGUST AS WELL. IN SHORT...EXPECT TO SEE SOME STORM DEVELOPMENT OVER SE KS THIS AFTERNOON AS THE FRONT EDGES EAST. STILL HAVE SOME DOUBTS AS TO HOW THIS WILL ALL EVOLVE...OR MORE TO THE POINT EXACTLY WHERE. STORMS WILL LIKELY ORGANIZE INTO ANOTHER CONVECTIVE COMPLEX BY EARLY THIS EVENING...LIKELY AFFECTING SOUTHERN PORTIONS OF THE FORECAST AREA. HAVE MY HIGHEST POPS IN THESE AREAS. BEST MOISTURE ADVECTION INTO THE FRONTAL ZONE IS ALSO PROGGED TO BE OVER SOUTHERN MO. PRECIPITABLE WATER VALUES ARE STILL PRETTY STOUT...NOT QUITE AS IMPRESSIVE AS YESTERDAY. STILL IN THE 1.80 INCH NEIGHBORHOOD. SO WILL CONTINUE TO MENTION HEAVY RAIN IN SOUTHERN MO AND MAINTAIN THE FLOOD WATCH FOR MUCH OF THE AREA. WE COULD PROBABLY PEEL OFF SOME OF THE NORTHERN COUNTIES FROM THE CURRENT FLOOD WATCH...BUT THESE AREAS HAVE HAD THE HEAVIEST RECENT RAINFALL. NOT REAL COMFORTABLE PULLING AN EXISTING WATCH FROM ANYWHERE QUITE YET. WILL TAPER RAIN OFF LATE TONIGHT...ONLY ONLY HAVING SLIGHT RAIN CHANCES IN SOUTH CENTRAL MO BY SATURDAY MORNING. THE REST OF FORECAST IS DRY. STILL WONDERING WHERE HURRICANE KATRINA WILL GO. SFC RIDGE BUILDS INTO THE AREA THIS WEEKEND. IF KATRINA PASSES TO THE EAST OF THE FORECAST REGION...SURFACE RIDGE WILL LIKELY REMAIN IN PLACE TO THE WEST KILLING ANY GULF MOISTURE ADVECTION INTO THE AREA. RAISED TEMPERATURES A LITTLE OVER THE WEEKEND...FAIRLY CLOSE TO MET/MAV GUIDANCE. AT LEAST DEWPOINTS/HUMIDITY WILL COME DOWN FOR A WHILE. DSA && .AVIATION... CONVECTION REFIRED THIS AFTERNOON IN UNSTABLE AIR MASS ALONG SURFACE BOUNDARY ACROSS SOUTHEAST KANSAS INTO SOUTH CENTRAL MISSOURI. STRONG STORM ALREADY PUSHED THROUGH SGF FORECAST POINT WITHIN PAST HOUR. ANOTHER BAND OF STORMS WAS MOVING EAST SOUTHEAST ACROSS SOUTHEAST KANSAS AND MAY AFFECT THE JLN FORECAST POINT OVER THE FIRST COUPLE HOURS OF THE 00Z TAFS. DONT SEE ANYTHING UPSTREAM AT THIS TIME FOR THE SGF LOCATION SO HAVE KEPT DRY FOR NOW. WITH LIGHT WIND AND CLEARING SKY TONIGHT MAY SEE SOME FOG DEVELOP AT BOTH LOCATIONS AND HAVE KEPT THIS IN THE 00Z TAFS. LINDENBERG && SGF WATCHES/WARNINGS/ADVISORIES... .MO...FLOOD WATCH FOR ALL COUNTIES THROUGH 6AM SATURDAY. SEVERE THUNDERSTORM WATCH UNTIL 6 PM FOR THE EASTER MO OZARKS. .KS...FLOOD WATCH FOR ALL COUNTIES THROUGH 6AM SATURDAY. WFO SGF
Hazardous weather outlook, Aug 26, 3:26 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
326 PM CDT FRI AUG 26 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
326 PM CDT FRI AUG 26 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS...SOME MAY PRODUCE:
HAIL UP TO THE SIZE OF QUARTERS.
DAMAGING WINDS IN EXCESS OF 60 MPH.
AND HEAVY RAINFALL WITH COULD LEAD TO FLASH FLOODING.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL DEVELOP EARLY THIS EVENING OVER SOUTHEAST
KANSAS AND WESTERN MISSOURI...GRADUALLY OVERSPREADING THE
REMAINDER OF THE OUTLOOK AREA OVERNIGHT. THE THUNDERSTORMS WILL BE
MOST CONCENTRATED SOUTH OF A FORT SCOTT KANSAS TO WEST PLAINS
MISSOURI LINE.
DISCUSSION:
A COLD FRONT THAT EXTENDS FROM IOWA TO SOUTH CENTRAL KANSAS WILL
MOVE SOUTHEAST THROUGH THE AREA THIS EVENING. ADDITIONAL
THUNDERSTORMS ARE EXPECTED TO DEVELOP AS THE FRONT ENCOUNTERS A
MOIST AND UNSTABLE AIR MASS OVER THE AREA. SEVERE STORMS WILL BE
POSSIBLE OVER MAINLY SOUTHERN AND WESTERN PORTIONS OF THE OUTLOOK
AREA THIS EVENING. HEAVY RAIN WILL ALSO BE POSSIBLE. THE HEAVY
RAIN MAY AGGRAVATE ALREADY ONGOING FLOODING OR HIGH WATER OVER
PORTIONS OF SOUTHEAST KANSAS AND CENTRAL MISSOURI.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SCATTERED THUNDERSTORMS MAY BE ONGOING IN SOUTH CENTRAL MISSOURI
EARLY SATURDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...MAINLY SOUTHWEST
OF A FORT SCOTT TO WEST PLAINS LINE.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
DSA/IZZIIn the hours before
Special weather statement, Aug 26, 1:42 PM CDT, 5 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 142 PM CDT FRI AUG 26 2005 MOZ058-070>071-082>083-092-096>098-106-261945- DENT-DOUGLAS-HOWELL-MARIES-OREGON-PHELPS-PULASKI-SHANNON-TEXAS- WRIGHT- 142 PM CDT FRI AUG 26 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 747 FOR THE FOLLOWING AREA... IN MISSOURI THIS CANCELS 10 COUNTIES IN CENTRAL MISSOURI MARIES... PHELPS... PULASKI... IN SOUTH CENTRAL MISSOURI DENT... HOWELL... OREGON... SHANNON... TEXAS... IN SOUTHWEST MISSOURI DOUGLAS... WRIGHT... THIS INCLUDES THE CITIES OF...ALTON...AVA...CABOOL...EMINENCE... FORT LEONARD WOOD...HOUSTON...MANSFIELD...MOUNTAIN GROVE... ROLLA...SALEM...THAYER...VIENNA...WAYNESVILLE...WEST PLAINS... WILLOW SPRINGS AND WINONA. IZZI
Local storm report, Aug 26, 4:43 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 PM CDT FRI AUG 26 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 1 N HALLTOWN 37.21N 93.63W
08/26/2005 0.75 INCH LAWRENCE MO LAW ENFORCEMENT
MMTLocal storm report, Aug 26, 5:29 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
529 PM CDT FRI AUG 26 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST BATTLEFIELD 37.12N 93.38W
08/26/2005 54 MPH GREENE MO NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE MEASURE 54 MPH GUST ON HOME
WEATHER STATION.Local storm report, Aug 26, 5:40 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CDT FRI AUG 26 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD 2 SW BRANDON 38.50N 93.46W
08/26/2005 BENTON MO LAW ENFORCEMENT
LOW WATER CROSSING FLOODED OVER NEAR HIGHWAYS P AND E.
0515 PM TSTM WND DMG REPUBLIC 37.12N 93.48W
08/26/2005 GREENE MO BROADCAST MEDIA
TREE REPORTED DOWN BY MEDIA.
SSLLocal storm report, Aug 26, 6:13 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
613 PM CDT FRI AUG 26 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG GOLDEN CITY 37.40N 94.10W
08/26/2005 BARTON MO PUBLIC
TREES AND NUMEROUS LIMBS DOWN.
RUNNELSLocal storm report, Aug 26, 6:42 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
642 PM CDT FRI AUG 26 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0636 PM HAIL 2 W TECUMSEH 36.58N 92.32W
08/26/2005 0.75 INCH OZARK MO PUBLIC
SRThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 9:30 AM CDT | Flash Flood Warning | SGF | Morgan | 7 hr |
| Aug 26, 9:47 AM CDT | Flash Flood Warning | SGF | Benton | 6 hr |
| Aug 26, 11:07 AM CDT | Flash Flood Warning | SGF | Miller | 5 hr |
| Aug 26, 4:53 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 41 min |
| Aug 26, 5:31 PM CDT | Severe Thunderstorm Warning | SGF | Christian | 15 min |
| Aug 26, 6:04 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 41 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.